Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 31, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2002, 7:34 PM CDT for Burke County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2002, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 14, 2002, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burke County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:43 PM CDT | Hail 0.75 | Powers Lake, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 150034 SVRBIS NDC013-150115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 733 PM CDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 815 PM CDT * AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF BATTLEVIEW...OR ABOUT 30 MILES SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATTLEVIEW AT 740 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4876 10275 4857 10285 4856 10226 4876 10228 JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:30 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 3:30 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT FRI JUN 14 2002 FORECAST CONCERN TONIGHT WILL BE SCATTERED THUNDERSTORMS ALONG WEAK COLD FRONT MOVING THROUGH CENTRAL ND. SCATTERED THUNDERSTORMS WILL MAINLY BE CONFINED TO NORTH CENTRAL AND NORTHEAST SECTIONS OF THE STATE WHERE CAPE VALUES OF 1500 ARE PRESENT. AFTER SUNSET MOST OF THE CONVECTIVE ACTIVITY SHOULD SUBSIDE LEAVING A BAND OF SCT/BKN MID CLOUDS ALONG FRONTAL ZONE. THIS FEATRURE WILL REMAIN OVER WRN ND AND MAY BE THE FOCUS FOR MORE CONVECTIVE ACTIVITY SATURDAY NIGHT AND SUNDAY AS WEAK SHORTWAVE ENERGY MOVES THROUGH TEH REGION. MODELS GENERALLY HAVE THIS FORECAST WELL. HAVE GENERALLY FOLLOWED THE AVN FOR DRIDDED DATA. FOR NEXT WEEK...WARM WEATHJER LIKELY MINDAY AND TUESDAY...WITH CHC THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .BIS...NONE WAAT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:03 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 57 min |
| Jun 14, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 60 min |
| Jun 14, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 63 min |
| Jun 14, 11:08 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.